Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 110, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 16, 2014, 10:55 PM CDT for Ida County, Woodbury County, Iowa. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 10:55 PM CDT (03:55 UTC)
- Expired
- Jun 16, 2014, 11:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Ida County, IA, Woodbury County, IA
The radar
The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:55 PM CDT | TSTM WND GST 60 | 2 N Salix, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 5:37 PM CDT | Tornado Watch | SPC | 6 hr |
| Jun 16, 9:56 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3563 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 28.3
The text
As transmitted, in the capitals the NWS used until 2016.
690
WUUS53 KFSD 170355
SVRFSD
IAC093-193-170445-
/O.NEW.KFSD.SV.W.0110.140617T0355Z-140617T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IDA COUNTY IN WEST CENTRAL IOWA...
WOODBURY COUNTY IN WEST CENTRAL IOWA...
* UNTIL 1145 PM CDT
* AT 1054 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KINGSLEY TO 6 MILES SOUTH OF LAWTON TO SLOAN...AND
MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
IDA GROVE...MOVILLE...SLOAN...PIERSON...HORNICK...
CORRECTIONVILLE...ANTHON...SMITHLAND...CUSHING...HOLSTEIN...
DANBURY...GALVA...BATTLE CREEK AND OTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4224 9633 4231 9638 4240 9634 4256 9612
4256 9538 4248 9538 4247 9531 4242 9531
4236 9541 4220 9546 4222 9635
TIME...MOT...LOC 0355Z 273DEG 38KT 4259 9594 4239 9621
4219 9629
HAIL...0.88IN
WIND...70MPH
$$
BT5 follow-up statements
387
WWUS53 KFSD 170401
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 PM CDT MON JUN 16 2014
IAC093-193-170445-
/O.CON.KFSD.SV.W.0110.000000T0000Z-140617T0445Z/
IDA IA-WOODBURY IA-
1101 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOODBURY AND
IDA COUNTIES UNTIL 1145 PM CDT...
AT 1059 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PIERSON TO 7 MILES SOUTH OF LAWTON TO SLOAN...AND
MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED 60 MPH WINDS AT 1055 PM
TWO MILES NORTH OF SALIX.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
IDA GROVE...PIERSON...HORNICK...CORRECTIONVILLE...ANTHON...
SMITHLAND...CUSHING...HOLSTEIN...DANBURY...GALVA...BATTLE CREEK AND
OTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4224 9633 4231 9638 4240 9634 4256 9612
4256 9538 4248 9538 4247 9531 4242 9531
4236 9541 4220 9546 4222 9635
TIME...MOT...LOC 0401Z 273DEG 38KT 4258 9585 4239 9612
4219 9621
HAIL...0.88IN
WIND...70MPH
$$
BT991
WWUS53 KFSD 170406
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1106 PM CDT MON JUN 16 2014
IAC093-193-170445-
/O.CON.KFSD.SV.W.0110.000000T0000Z-140617T0445Z/
IDA IA-WOODBURY IA-
1106 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOODBURY AND
IDA COUNTIES UNTIL 1145 PM CDT...
AT 1105 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WASHTA TO 7 MILES SOUTH OF MOVILLE TO WHITING...AND
MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
IDA GROVE...HORNICK...CORRECTIONVILLE...ANTHON...SMITHLAND...
CUSHING...HOLSTEIN...DANBURY...GALVA...BATTLE CREEK AND OTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4224 9633 4231 9638 4240 9634 4256 9612
4256 9538 4248 9538 4247 9531 4242 9531
4236 9541 4220 9546 4222 9635
TIME...MOT...LOC 0406Z 273DEG 38KT 4257 9578 4239 9605
4219 9614
HAIL...1.25IN
WIND...70MPH
$$
BT764
WWUS53 KFSD 170415
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1115 PM CDT MON JUN 16 2014
IAC093-193-170445-
/O.CON.KFSD.SV.W.0110.000000T0000Z-140617T0445Z/
IDA IA-WOODBURY IA-
1115 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOODBURY AND
IDA COUNTIES UNTIL 1145 PM CDT...
AT 1113 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WASHTA TO ANTHON TO SMITHLAND...AND MOVING EAST AT 50
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
IDA GROVE...CUSHING...HOLSTEIN...DANBURY...BATTLE CREEK AND GALVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS EASTERN WOODBURY COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4224 9633 4231 9638 4240 9634 4256 9612
4256 9538 4248 9538 4247 9531 4242 9531
4236 9541 4220 9546 4222 9635
TIME...MOT...LOC 0415Z 274DEG 42KT 4256 9563 4234 9580
4220 9592
HAIL...1.00IN
WIND...70MPH
$$
BT191
WWUS53 KFSD 170423
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 PM CDT MON JUN 16 2014
IAC093-193-170445-
/O.CON.KFSD.SV.W.0110.000000T0000Z-140617T0445Z/
IDA IA-WOODBURY IA-
1123 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WOODBURY AND IDA COUNTIES UNTIL 1145 PM CDT...
AT 1120 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOLSTEIN TO 6 MILES WEST OF BATTLE CREEK TO 5 MILES
SOUTHEAST OF SMITHLAND...AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
IDA GROVE...HOLSTEIN...DANBURY...BATTLE CREEK AND GALVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS EASTERN WOODBURY AND WESTERN IDA
COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4222 9625 4224 9625 4230 9622 4240 9612
4256 9601 4256 9538 4248 9538 4247 9531
4242 9531 4236 9541 4220 9546
TIME...MOT...LOC 0422Z 274DEG 42KT 4255 9552 4233 9569
4219 9581
HAIL...1.00IN
WIND...70MPH
$$
BT431
WWUS53 KFSD 170436
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1136 PM CDT MON JUN 16 2014
IAC093-193-170445-
/O.CON.KFSD.SV.W.0110.000000T0000Z-140617T0445Z/
IDA IA-WOODBURY IA-
1136 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WOODBURY AND IDA COUNTIES UNTIL 1145 PM CDT...
AT 1134 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GALVA TO IDA GROVE TO 6 MILES SOUTHEAST OF DANBURY...
AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN IDA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS EASTERN WOODBURY INTO IDA COUNTIES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4223 9597 4224 9594 4226 9595 4237 9587
4256 9580 4256 9538 4248 9538 4247 9531
4242 9531 4236 9541 4220 9546
TIME...MOT...LOC 0436Z 274DEG 42KT 4254 9530 4232 9547
4218 9559
HAIL...0.75IN
WIND...70MPH
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:34 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 16, 7:34 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
734 PM CDT MON JUN 16 2014
.UPDATE...
ISSUED AT 734 PM CDT MON JUN 16 2014
STORMS CONTINUE TO DEVELOP AND WILL CONTINUE LATER INTO TONIGHT
THAN EARLIER FORECAST...WITH ADDITIONAL HEAVY RAIN AMOUNTS.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 328 PM CDT MON JUN 16 2014
SHOWERS AND STORMS WILL CONTINUE THE PROCESS OF BECOMING
CONCENTRATED OVER THE EASTERNMOST PART OF THE AREA INTO THIS EARLY
EVENING. THIS INCLUDES EXPECTED NEW DEVELOPMENT IN NORTHWEST IOWA BY
THE END OF THIS AFTERNOON. THE FLASH FLOOD WATCH WILL BE CONTINUED
AS IS FOR NOW WITH THIS EXPECTED NEW DEVELOPMENT AS RICH MOISTURE
WILL FEED THE NEW STORMS IN NORTHWEST IOWA. STORMS SHOULD THEN
DECREASE FROM THE WEST THROUGH THE EVENING...ALTHOUGH THE EXTENT OF
THE NEW DEVELOPMENT AND STORMS IN THE CURRENT LINE LINGERING COULD
SLOW THE ENDING DOWN A BIT FROM FSD EAST AND SOUTH. IN ANY EVENT THE
LAST OF THE LINGERING STORMS SHOULD END A LITTLE AFTER 1 AM CDT AS
UPPER SUPPORT MOVES EAST. LOW TEMPERATURES SHOULD BE MOSTLY IN THE
65 TO 70 RANGE WITH A WARM HUMID AIR FLOW AT LOW LEVELS...AND THIS
MEANS NOT TOO MUCH OF A DROP FROM SOME OF THE RAIN COOLED AIR THIS
AFTERNOON. THE EXTENT OF CLEARING LATE TONIGHT IS NOT CERTAIN DUE TO
THE EXPECTED DEVELOPMENT OF AT LEAST SOME LOW CLOUDS...AND A SOLID
DECK CANNOT BE RULED OUT. AT THIS TIME WILL NOT INTRODUCE FOG INTO
THE FORECAST WITH ANY STRATUS NOT EXPECTED TO BE REAL LOW AND
PERHAPS AIDING THE PREVENTION OF FOG FORMATION...BUT WE WILL HAVE TO
WATCH.
TUESDAY WILL BE A DAY MARKED BY WARMING...CAPPING...AND PERHAPS SOME
DRYING OVER THE SOUTHERN EDGE OF THE FORECAST AREA WHERE THE
STRONGEST WARMING WILL ALSO BE PRESENT. THIS SHOULD BRING A MINIMUM
OF STORMS THROUGHOUT THE DAY...WITH WHAT DEVELOPS CONFINED TO THE
NORTHERN PART OF THE AREA...OR NORTH OF THE WARM FRONT. WILL GO WITH
A SLIGHT CHANCE OR LOW CHANCE IN THE AFTERNOON...MAINLY NORTH OF
INTERSTATE 90. TEMPERATURES WILL DEFINITELY BE WARMER ACROSS THE
BOARD...IN SPITE OF MORNING STRATUS. HIGHS ARE EXPECTED TO VARY FROM
THE MID 80S TO LOWER 90S...WITH ONLY PART OF SOUTHWEST MINNESOTA
MORE THAN A COUPLE DEGREES FROM 90 FOR HIGHS. SOUTHERLY WINDS WILL
GET ON THE BREEZY SIDE SOUTH OF THE WARM FRONT IN EXTREME SOUTHEAST
SOUTH DAKOTA AND MUCH OF NORTHWEST IOWA.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 328 PM CDT MON JUN 16 2014
A SLIGHT INCREASE IN STORMS IS EXPECTED IN THE NORTH FOR TUESDAY
EVENING BUT THEY SHOULD STILL BE PRETTY SPOTTY. THE CAPPING FACTOR
WILL THE BE OVERCOME LATE WEDNESDAY AND WEDNESDAY NIGHT AS A STRONG
UPPER WAVE AND SURFACE SYSTEM MOVE IN. ALONG WITH THE PROLIFERATION
IN STORMS WILL COME A RETURN TO A DECENT...AND POSSIBLY
STRONG...SEVERE THREAT. TEMPERATURES AGAIN SHOULD WARM INTO THE MID
80S TO LOWER 90S WITH THE HEATING NOT LIKELY TO BE DESTROYED
UNTIL LATE AFTERNOON.
THURSDAY WILL BE A COOLER DAY...BUT THE UPPER LOW WILL STILL BE WEST
TO NORTHWEST OF THE AREA...AND UNSTABLE AIR WILL LINGER OVER THE
EASTERN PART OF THE AREA...SO A MENTION OF STORMS IS
APPROPRIATE...ESPECIALLY EAST. THE COOLER LOW LEVEL AIR FLOW WILL
ALSO BE ACCOMPANIED BY COOLER AIR ALOFT...THUS THE INSTABILITY.
CHANCES FOR STORMS IN A REGIME OF CLOSE TO OR VERY SLIGHTLY ABOVE
NORMAL TEMPERATURES FOR FRIDAY THROUGH MONDAY ARE QUESTIONABLE. THE
UPPER LOW PASSES BY TO THE NORTH FRIDAY. THE GFS THE SLIDES IT EAST
SOUTHEAST WITH A WEST NORTHWESTERLY UPPER FLOW AND SURFACE RIDGING
DEVELOPING. THE EC TAKES THE LOW MORE STRAIGHT EAST BEFORE TURNING
IT EAST SOUTHEAST OVER THE GREAT LAKES. THIS WOULD LEAVE ROOM FOR A
VERY MODEST CHANCE OF SHOWERS/STORMS NORTH AND EAST FRIDAY AND
FRIDAY NIGHT...AND PERHAPS AGAIN SUNDAY WHEN SOME WARM ADVECTION
STARTS UP AGAIN. WILL GO WITH THAT FOR NOW IN THE UNCERTAIN
PATTERN...THE CHOICE IN A WET PERIOD LEANING TO THE WET. WILL KEEP
MONDAY DRY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 652 PM CDT MON JUN 16 2014
SHOWERS AND STORMS CONTINUING INTO THE EVENING SOUTHEAST HALF OF
THE AREA WILL SLOWLY DECREASE FROM THE WEST THROUGH 06Z. AREAS OF
CEILINGS 2-3K FEET AND VISIBILITIES 3-5SM IN PRECIPITATION...WITH
LOCAL AND BRIEF CEILINGS NEAR 1K FEET AND VISIBILITIES BELOW 3SM.
06Z-16Z AREAS OF CEILINGS 1-3K FEET AND VISIBILITIES 3-5SM/BR MAY
BECOME WIDESPREAD 09Z-15Z. AFTER 16Z VFR WITH CEILINGS 3-5K FEET
BECOMING SCATTERED CLOUDS 3-5K FEET.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR SDZ067-070-071.
MN...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR MNZ072-080-081-
089-090-097-098.
IA...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR IAZ001>003-
012>014-020>022-031-032.
NE...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR NEZ013-014.
&&
UPDATE...
SHORT TERM...
LONG TERM...
AVIATION...Hazardous weather outlook, Jun 16, 6:00 AM CDT, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 600 AM CDT MON JUN 16 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-SDZ056-062-067-071-171100- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DAKOTA-MOODY-MINNEHAHA-UNION- 600 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS MORNING INTO THIS AFTERNOON. LARGE HAIL TO THE SIZE OF BASEBALLS...70 MPH WINDS...AND TORNADOES ARE POSSIBLE AFTER 11 AM. AREA RIVERS AND STREAMS CONTINUE TO RUN VERY HIGH OR IN FLOOD STAGE AFTER RECENT HEAVY RAINFALL AND THE FAILURE OF THE LOWER DAM AT BLUE MOUND STATE PARK. FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE BIG SIOUX...SPLIT ROCK CREEK...PIPE STONE CREEK...THE ROCK RIVER...THE LITTLE SIOUX AND WEST FORK DITCH UNTIL AT LEAST TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90 TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE. HEAT INDICIES OF 95 TO 100 WILL BE POSSIBLE SOUTH OF INTERSTATE 90 TUESDAY AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 11 AM. NEZ013-SDZ038>040-050-052>055-057>061-063>066-068>070-171100- DIXON-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER- LAKE-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY- 600 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL SOUTH DAKOTA...AND ARE EXPECTED TO LIFT NORTHEAST THROUGH THE MORNING ACROSS THE AREA. SOME OF THESE STORMS MAY BE SEVERE PRODUCING HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUST TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90 TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7AM TODAY.
In the hours before
Local storm report, Jun 16, 9:11 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
911 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 1 ESE ALTON 42.98N 95.99W
06/16/2014 E1.00 INCH SIOUX IA COCORAHS
&&
JSHEEHANLocal storm report, Jun 16, 9:35 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
935 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL DIXON 42.42N 96.99W
06/16/2014 E1.25 INCH DIXON NE TRAINED SPOTTER
&&
JSHEEHANLocal storm report, Jun 16, 9:44 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
944 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM FLOOD LE MARS 42.79N 96.17W
06/16/2014 PLYMOUTH IA LAW ENFORCEMENT
WATER RUNNING OVER CURBS
&&
JSHEEHANLocal storm report, Jun 16, 10:00 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1000 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 5 WSW MARTINSBURG 42.47N 96.92W
06/16/2014 E1.75 INCH DIXON NE TRAINED SPOTTER
&&
JSHEEHANLocal storm report, Jun 16, 10:28 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1028 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST LE MARS 42.79N 96.17W
06/16/2014 E60 MPH PLYMOUTH IA TRAINED SPOTTER
TREE LIMBS UP TO SIX INCHES IN DIAMETER DOWN. ALSO PEA
SIZE HAIL
&&
JSHEEHANLocal storm report, Jun 16, 10:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND GST 1 SSE SIOUX CITY 42.49N 96.38W
06/16/2014 E60 MPH WOODBURY IA TRAINED SPOTTER
FOUR INCH DIAMETER TREE BRANCHES DOWN
&&
JSHEEHANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:00 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 30 min |
| Jun 16, 7:15 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 45 min |
| Jun 16, 7:25 PM CDT | Areal Flood Warning | FSD | Buena Vista, Cherokee, Clay, Dickinson, Lyon, O'Brien and 3 more | 48 hr |
| Jun 16, 7:59 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 46 min |
| Jun 16, 8:18 PM CDT | River Flood Warning | FSD | Woodbury | 6 days |
| Jun 16, 8:18 PM CDT | River Flood Warning | FSD | Clay | 7 days |
| Jun 16, 8:18 PM CDT | River Flood Warning | FSD | Clay, Dickinson | 3 days |
| Jun 16, 8:18 PM CDT | River Flood Warning | FSD | Buena Vista, Clay | 17 days |
| Jun 16, 8:18 PM CDT | River Flood Warning | FSD | Cherokee | 13 days |
| Jun 16, 9:06 PM CDT | Areal Flood Warning | FSD | Buena Vista, Cherokee, Ida, Plymouth, Woodbury | 12 hr |
| Jun 16, 9:29 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Plymouth | 46 min |
| Jun 16, 10:15 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 45 min |
| Jun 16, 10:34 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 26 min |
| Jun 16, 10:40 PM CDT | River Flood Warning | FSD | Plymouth | 24 hr |
| Jun 16, 11:31 PM CDT | River Flood Warning | FSD | Clay, Dickinson | 10 days |
| Jun 16, 11:31 PM CDT | River Flood Warning | FSD | Sioux | 34 hr |
| Jun 16, 11:32 PM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 28 min |
| Jun 16, 11:38 PM CDT | River Flood Warning | FSD | Plymouth | 3 days |
| Jun 17, 2:56 AM CDT | River Flood Warning | FSD | Woodbury | 34 hr |
| Jun 17, 2:56 AM CDT | River Flood Warning | FSD | Woodbury | 9 days |
| Jun 17, 2:56 AM CDT | River Flood Warning | FSD | Monona, Woodbury | 62 hr |
| Jun 17, 5:10 PM CDT | River Flood Warning | FSD | Sioux | 3 days |
| Jun 17, 5:10 PM CDT | River Flood Warning | FSD | Plymouth | 41 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.